Alert archive / Texas / River Flood Warnings in 2025
River Flood Warning 39, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Sep 7, 2025, 8:32 AM CDT for Val Verde County, Texas. It took effect at Sep 7, 2025, 4:49 PM CDT. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2025, 8:32 AM CDT (13:32 UTC)
- In effect from
- Sep 7, 2025, 4:49 PM CDT
- Expired
- Sep 7, 2025, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 155 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pecos River at Pandale Crossing (PDAT2).
- Action stage
- 5 ft
- Minor stage
- 7 ft
- Moderate stage
- 10 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
888
WGUS44 KEWX 071332
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
832 AM CDT Sun Sep 7 2025
...The National Weather Service in Austin/San Antonio TX has issued
a Flood Warning for the following rivers in Texas...
Pecos River At Pandale Crossing affecting Val Verde County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight by 245 AM CDT.
&&
TXC465-080745-
/O.NEW.KEWX.FL.W.0039.250907T2149Z-250908T1551Z/
/PDAT2.1.ER.250907T2149Z.250908T0000Z.250908T0350Z.NO/
832 AM CDT Sun Sep 7 2025
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO LATE TOMORROW
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Pecos River at Pandale Crossing.
* WHEN...From this afternoon to late tomorrow morning.
* IMPACTS...At 10.0 feet, (3.0 meters), Moderate flooding is well
into the flood plain making secondary roads and crossings along
the Pecos River and tributaries very dangerous to travel. Swimmers
and tubers should leave the river as flow is dangerously
turbulent. Campers vehicles and gear in the flood plain can be
swept downstream.
* ADDITIONAL DETAILS...
- At 8:15 AM CDT Sunday the stage was 1.0 feet.
- Bankfull stage is 5.0 feet.
- Forecast...The river is expected to rise above flood stage
late this afternoon to a crest of 8.6 feet this evening. It
will then fall below flood stage late this evening.
- Flood stage is 7.0 feet.
- Flood History...This crest compares to a previous crest of
9.0 feet on 11/17/2004.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Mon Tue Wed
Pecos River
Pandale Crossin 7.0 1.0 Sun 8 am CDT 5.0 2.7 1.7
&&
LAT...LON 3023 10175 3028 10169 3012 10149 2984 10137
2981 10150 3007 10157
$$
PLATT2 follow-up statements
073
WGUS84 KEWX 071844
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
144 PM CDT Sun Sep 7 2025
...The Flood Warning continues for the following rivers in Texas...
Pecos River At Pandale Crossing affecting Val Verde County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Monday morning by 745 AM CDT.
&&
TXC465-081245-
/O.EXT.KEWX.FL.W.0039.250907T2354Z-250908T1240Z/
/PDAT2.1.ER.250907T2354Z.250908T0000Z.250908T0040Z.NO/
144 PM CDT Sun Sep 7 2025
...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO TOMORROW
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Pecos River at Pandale Crossing.
* WHEN...From this evening to tomorrow morning.
* IMPACTS...At 7.0 feet, (2.1 meters), Minor lowland flooding is a
significant threat to swimmers, tubers and campers on the low
banks of the Pecos River above Pandale to above Langtry.
* ADDITIONAL DETAILS...
- At 1:15 PM CDT Sunday the stage was 0.9 feet.
- Bankfull stage is 5.0 feet.
- Forecast...The river is expected to rise above flood stage
this evening to a crest of 7.1 feet this evening. It will
then fall below flood stage this evening.
- Flood stage is 7.0 feet.
- Flood History...This crest compares to a previous crest of
7.0 feet on 10/09/2018.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Mon Tue Wed
Pecos River
Pandale Crossin 7.0 0.9 Sun 1 pm CDT 3.2 1.4 1.0
&&
LAT...LON 3023 10175 3028 10169 3012 10149 2984 10137
2981 10150 3007 10157
$$
PLATT096
WGUS84 KEWX 080030
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
730 PM CDT Sun Sep 7 2025
...The Flood Warning is cancelled for the following rivers in
Texas...
Pecos River At Pandale Crossing affecting Val Verde County.
TXC465-080130-
/O.CAN.KEWX.FL.W.0039.000000T0000Z-250908T0030Z/
/PDAT2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
730 PM CDT Sun Sep 7 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Pecos River At Pandale Crossing.
* ADDITIONAL DETAILS...
- At 7:15 PM CDT Sunday the stage was 0.9 feet.
- Bankfull stage is 5.0 feet.
- Forecast...The river is expected to rise to a crest of 5.1
feet just after midnight tonight.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Mon Tue Wed
Pecos River
Pandale Crossin 7.0 0.9 Sun 7 pm CDT 1.7 1.2 1.1
&&
LAT...LON 3023 10175 3028 10169 3012 10149 2984 10137
2981 10150 3007 10157
$$
27What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 7, 5:52 AM CDT, 2 hours 40 minutes earlier. Its key messages:
- Locally heavy rain is possible across South Central Texas today. Localized flooding is possible.
- Dry weather returns late Monday and continues through the work week with cooler mornings and warmer afternoons.
Area forecast discussion, Sep 7, 5:52 AM CDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 552 AM CDT Sun Sep 7 2025 .KEY MESSAGES... - Locally heavy rain is possible across South Central Texas today. Localized flooding is possible. - Dry weather returns late Monday and continues through the work week with cooler mornings and warmer afternoons. && .SHORT TERM (THROUGH MONDAY)... Post-frontal air, evaporative cooling, and loss of daytime heating have stabilized the atmosphere over most of South-Central Texas with the front now south of our region. However, easterly to southeasterly 925-850mb low-level flow atop the frontal surface is expected to push moisture across the Winter Garden region and northward along the Rio Grande into the southern Edwards Plateau. This moist isentropic lift is forecast to lead to another round of scattered showers and storms across South-Central Texas, beginning pre-dawn early Sunday morning and continuing through the day. The morning activity is expected start over the Rio Grande to western Hill Country near the main moisture transport axis before opportunities for isolated to scattered showers and storms spread throughout the rest of South-Central Texas with the aid of modest daytime heating in the afternoon. Precipitable water values should hover in the 1.7 to 2.2 inch range today (with western portions of our CWA above the 90th percentile for this time of year), so locally heavy downpours are possible. The Weather Prediction Center continues to highlight a Level 1 of 4 risk for excessive rainfall capable of causing localized flash flooding for most of South-Central Texas south of US 290. Water vapor imagery and model data indicate a lack of distinct shortwaves embedded in the westerly flow aloft, so timing and placement of storms will be heavily impacted by individual outflow boundaries. Chances for heavier rains and better storm coverage are higher across the Rio Grande Plains and southern Edwards Plateau/western Hill Country with the better moisture transport. Atmospheric conditions look similar to yesterday, so rainfall amounts could be similar with localized pockets of 2 to 4 inches of rain embedded within broader totals up to about a half inch. Later today, increasingly northerly mid-level flow should start to bring drier air form the north, pushing the moist airmass out of our area tonight and bringing rain chances down north to south. Near-surface southerly winds will allow moisture to hang around a little longer over the southern Edwards Plateau and Rio Grande Plains, so isolated shower and storm chances (20 to 40 percent chance) look to linger Sunday night through Monday for those areas. Like Saturday, temperatures today will be influenced by the rain, but in general the post-frontal air will help keep temperatures below average. Highs should generally be in the 80s across South- Central Texas, though the spread of rain cooled air could keep some areas in the 70s for most of the daytime. Lows Monday morning range from the 60s north of Highway 90 to the low 70s to the south, and slightly drier conditions Monday should pave the way for slightly higher highs in the upper 80s and to low 90s that afternoon. && .LONG TERM (MONDAY NIGHT THROUGH SATURDAY)... After the busier weather this weekend, the week ahead should be a quiet one. A mid-level ridge builds across Texas and then stays put for the rest of the week. That sets the stage for dry conditions throughout the depth of the atmosphere, so expect wide temperature ranges each day. Daytime highs will gradually work their way up into the mid to upper 90s by midweek, while the midweek mornings will be a better pastiche of fall weather with lows in the low to mid 60s across Central Texas and upper 60s to around 70s farther south. As the ridge axis spins around, those lows moderate slightly as some Gulf moisture seeps in, but otherwise we have mid-60s to low 70s for morning lows continuing through the upcoming weekend. Aside from the low chance of the occasional isolated afternoon seabreeze shower over the Coastal Plains and Winter Garden region later in the week, dry and rain-free conditions are forecast across South-Central Texas through next weekend. && .AVIATION (12Z SUNDAY THROUGH MONDAY)... SHRA/TSRA will continue to develop this morning into the early afternoon hours and have maintained PROB30s for all sites. Will monitor for possible prevailing or TEMPOs. Areas of MVFR CIGs will lift to VFR by midday and prevail this afternoon through Monday morning. E to SE winds prevail out west at KDRT with N to NE elsewhere. Speeds of less than 10 KTs can be expected. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 70 91 66 94 / 10 10 0 0 Austin Bergstrom Intl Airport 70 91 64 94 / 10 10 0 0 New Braunfels Muni Airport 70 92 66 94 / 20 10 0 0 Burnet Muni Airport 66 87 64 90 / 10 10 0 0 Del Rio Intl Airport 72 90 72 92 / 30 40 0 0 Georgetown Muni Airport 68 89 62 91 / 10 10 0 0 Hondo Muni Airport 70 90 68 93 / 20 20 0 10 San Marcos Muni Airport 69 93 64 95 / 10 10 0 0 La Grange - Fayette Regional 69 90 64 92 / 10 10 0 0 San Antonio Intl Airport 72 91 69 94 / 20 20 0 0 Stinson Muni Airport 74 92 71 95 / 20 10 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Tran LONG TERM...Tran AVIATION...04
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 4:12 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Real, Uvalde | 5 hr |
| Sep 7, 5:48 AM CDT | Areal Flood Advisory | EWX | Bandera, Edwards, Real, Uvalde | 3 hr |
| Sep 7, 6:42 AM CDT | Flash Flood Warning | EWX | Bandera, Edwards, Kinney, Medina, Real, Uvalde | 3 hr |
| Sep 7, 7:43 AM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| Sep 7, 9:13 AM CDT | Flash Flood Warning | EWX | Uvalde, Zavala | 3 hr |
| Sep 7, 9:38 AM CDT | Areal Flood Advisory | EWX | Bandera, Edwards, Kinney, Medina, Real, Uvalde | 3 hr |
| Sep 7, 10:01 AM CDT | Areal Flood Advisory | EWX | Zavala | 3 hr |
| Sep 7, 10:24 AM CDT | Areal Flood Advisory | EWX | Guadalupe | 3 hr |
| Sep 7, 10:40 AM CDT | Areal Flood Advisory | EWX | Edwards | 3 hr |
| Sep 7, 12:16 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Sep 7, 12:18 PM CDT | Areal Flood Advisory | EWX | Uvalde, Zavala | 117 min |
| Sep 7, 2:13 PM CDT | Areal Flood Advisory | EWX | Maverick | 3 hr |
Nearby
River Flood Warnings in Texas, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.